Florida, 2004Damaging Wind in Florida, July 6, 2004
July 6, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 1:55 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 1:55 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT TUE JUL 6 2004
.SYNOPSIS...
WATER VAPOR IMAGES SHOW SHORTWAVE TROUGH AND ATTENDANT WEAKENING MCS
CROSSING THE SRN PLAINS AND MID MS RIVER VALLEY. LOCALLY...UPPER
LEVEL ANTICYCLONE IS LOCATED OFF THE E COAST OF FL...WHILE VAD WIND
PROFILES SHOW MEAN LOWER TROPOSPHERIC FLOW ROUGHLY FROM THE W OVER
THE CWFA.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY).
TONIGHT - WILL GO WARMER ON MINIMUM TEMPERATURES BASED ON
PERSISTENCE INSTEAD OF GUIDANCE. CURRENT RADAR INDICATIONS ARE THAT
THERE SHOULD BE LITTLE RESIDUAL POP CONCERN...BUT WILL MONITOR UP
TO ZONE ISSUANCE TIME.
WEDNESDAY - MODELS STILL ADVERTISE A SSE SHIFT OF THE BERMUDA
HIGH...RESULTING IN A MORE SWLY FLOW COMPONENT OVER THE CWFA.
ALSO...MENTIONED TROUGH WILL BE APPROACHING OUR NWRN CWFA...ALBEIT
IN A DEAMPLIFIED STATE. THE FAVORABLE FLOW REGIME COMBINED WITH
SLIGHTLY POSITIVE UPPER SUPPORT SUGGESTS WE SHOULD PROBABLY BUMP
POPS UP A BIT MAINLY IN THE NW ZONES.
THURSDAY - GFS IS MOST AGGRESSIVE IN PUSHING A BOUNDARY S TO OUR NRN
CWFA. IN THE LAST FEW DAYS WE HAVE SEEN STRONG AND PERSISTENT MCSS
FORM IN THE MIDWEST AND PUSH BOUNDARIES VERY CLOSE TO OUR CWFA. THIS
ADVERTISED BOUNDARY COULD BE ENHANCED BY YET ANOTHER MCS. HAVE KEPT
40% POPS CWFA-WIDE.
.LONG TERM...(FRIDAY THROUGH TUESDAY).
LATEST MEDIUM RANGE PROGS NOW SUGGEST THE UPPER HIGH WILL BUILD BACK
W INTO THE CWFA MORE STRONGLY THAN EARLIER ADVERTISED. BASED ON THE
EXPECTED MESOSCALE-DOMINATED FORCING AND THE RECENT FLIP-FLOP
UNCERTAINTY OF THE MEDIUM RANGE MODELS...WE WILL NOT DEVIATE MUCH
FROM THE INHERITED GRIDS...WHICH ARE CLOSE TO THE CLIMATOLOGY
BASELINE.
&&
.MARINE...NO CONCERNS.
&&
.FIRE WEATHER...NO HIGHLIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 74 92 74 91 / 20 50 30 40
PFN 77 91 76 90 / 20 50 30 40
DHN 75 91 74 91 / 20 60 30 40
ABY 74 93 73 92 / 20 50 30 40
VLD 74 94 73 93 / 20 50 30 40
CTY 74 92 75 91 / 20 40 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
TJT
Hazardous weather outlook, Jul 6, 5:00 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT TUE JUL 6 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-071000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
519 AM EDT TUE JUL 6 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE SEA
BREEZE MOVES INLAND. A FEW STORMS MAY BE STRONG WITH GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL POSSIBLE. THIS
AFTERNOON...MAXIMUM TEMPERATURES WILL BE IN THE MID 90S FOR INLAND
LOCATIONS...RESULTING HEAT INDICES BETWEEN 100 AND 105 DEGREES. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED EACH DAY. ISOLATED STRONG STORMS WILL BE POSSIBLE. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
10-BOLINSKI
In the hours before
Special weather statement, Jul 6, 1:50 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT TUE JUL 6 2004
FLZ016-GAZ156-157-061950-
DECATUR GA-GADSDEN FL-GRADY GA-
250 PM EDT TUE JUL 6 2004
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GADSDEN COUNTY...MOVING NORTHEAST AT 10 MPH.
THIS STORM WILL BEGIN TO AFFECT DECATUR AND GRADY COUNTIES DURING THE
NEXT HOUR AS WELL.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
17-GOULD
Thunderstorm Wind, Wakulla
- When
- July 6, 4:05 PM EST
- Where
- Wakulla County, Sopchoppy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.067, -84.483
Downed trees and power lines reported by Florida Power and Electric officials.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 6, 20041 injured · $424,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$565,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$280,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 6, 2004$71,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Illinois, July 6, 2004$53,000 · 1 in hail · 13 events
- Flood and Hail in Oklahoma, July 6 to 7, 2004$26,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Michigan, July 6, 2004$70,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Mississippi, July 6, 2004$51,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Kentucky, July 6, 2004$1,000 · 2 in hail · 34 events
- Flash Flood and Hail in Kansas, July 6, 2004$30,000 · 70 kt wind · 7 events
- Damaging Wind in Tennessee, July 6, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood and Damaging Winds in Kansas, July 6, 2004$25,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415336.